Alert archive / Illinois / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 99, NWS Lincoln, IL

May 10, 2003Tazewell County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 10, 2003, 1:40 AM CDT for Tazewell County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2003, 1:40 AM CDT (06:40 UTC)
Expired
May 10, 2003, 2:30 AM CDT
In force
50 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Tazewell County, IL

The radar

The Lincoln radar (KILX), 39 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 10:40 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2003-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2003-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1901 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WUUS53 KILX 100640
SVRILX
ILC179-100730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
140 AM CDT SAT MAY 10 2003

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TAZEWELL COUNTY IN CENTRAL ILLINOIS

* UNTIL 230 AM CDT

* AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DELAVAN...OR ABOUT 12 MILES SOUTH OF
  PEKIN...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOPEDALE
  TREMONT
  MORTON
  MACKINAW
  MINIER

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4045 8973 4035 8962 4038 8930 4067 8942

$$

PLAHMER

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:09 PM CDT, 11 hours 31 minutes earlier.

Area forecast discussion, May 9, 2:09 PM CDT, 11 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
205 PM CDT THU MAY 8 2003

NUMEROUS FCST CONCERNS IN THE SHORT TERM...STEMMING AROUND SVR
WEATHER THREATS AND HEAVY PCPN POSSIBILITIES. LOOKS LIKE ONE ROUND
LATER TONIGHT THAT MAY BE MORE OF A HEAVY RAINER...WITH A MUCH MORE
SERIOUS LOOKING SEVERE SITUATION LATE TOMORROW AFTERNOON AND
EVENING.

LATEST SFC CHART SHOWING THE WARM FRONT HAS NOW PROGRESSED NWRD TO
AROUND CHI...EXTENDING ACROSS N IN AND CNTRL OHIO. MAIN SFC LOW NOW
OVER S-CNTRL MN WITH COLD FRONT DROPPING SWRD OVER IA AND NW MO.
SFC DEWPOINTS HAVE SOARED INTO THE LOW 70S AND TEMPS INTO THE LOW
AND MID 80S. SAT PICS SHOWING THAT THE CU FIELD HAS DEVELOPED TODAY
AS EXPECTED...BUT WEAK CAP KEEPING THINGS AT BAY THUS FAR. MODELS
LOOKS SIMILAR THE NEXT FEW DAYS SO NO REAL STRONG PREFERENCE. PER
HPC DISCUSSIONS/CHAT ROOM...HEAVED LEANED AWAY FROM GFS SOLUTION OF
UPPER LOW OVER PLAINS STATES WED/THU AND WENT WITH A SLIGHTLY MORE
OPTIMISTIC ECMWF SOLUTION.

SENSIBLE WEATHER...MODELS SHOWING VERY STRONG INSTABILITY THIS
AFTERNOON OVER S IL AND SOUTHERN PORTIONS OF OUR CWA...WILL HAVE TO
WATCH THIS AREA FOR SOME LATE AFTERNOON/EARLY EVENING
CONVECTION..SOME OF WHICH COULD BE SEVERE. OVERALL THOUGH...EXPECT
THE MAIN SHOW TONIGHT TO BE AFTER MIDNIGHT. LATEST MODEL RUNS HAVE
ALSO SLOWED DOWN THE MCS LOOKING ACTIVITY ABOUT 3-6 HOURS ALSO.
NOTED LATEST QPFERD GRAPHICS...WILL DEFINITELY MAKE MENTION OF HEAVY
RAINS IN ZONES BUT WILL HOLD SHORT OF ISSUING A FFA. COULD ALSO BE
SOME ISOLATED SEVERE TONIGHT (INITIALLY) ALSO.

EXPECT SHRA/TSRA LIKELY IN THE MORNING TOMORROW. THEN LOOK FOR A
CALM PERIOD MIDDAY-AFTERNOON AS THE ATMOSPHERE RECOVERS/RELOADS.
SEVERE THREAT TOMORROW AFTERNOON AND EVENING LOOKS PRETTY SERIOUS
AND AGREE WITH SPC MODERATE THREAT. OUR THINKING AT THIS TIME IS
AFTER 21Z TOMORROW...POSSIBLY CLOSER TO 00Z AND LASTING UNTIL 06-07Z
OR SO. MAY GO AHEAD AND MAKE MENTION OF SOME STORMS POSSIBLY SEVERE
FOR TOMORROW AFTERNOON ALTHOUGH DONT NORMALLY MENTION IT THAT FAR IN
ADVANCE. WE WILL ALSO FRESHEN UP THE HWO PRODUCT AGAIN THIS
AFTERNOON.

SUNDAY LOOKS MUCH CALMER...COOLER. CHC SHOWERS ACROSS THE NORTHERN
HALF OR SO. HIGH TEMPS COME BACK DOWN INTO THE LOW-MID 60S.
COOLER AND MUCH MORE STABLE WEATHER TO DOMINATE MOST OF NEXT WEEK.
I KEPT MON-TUE PARTLY CLOUDY AND NO PCPN. DROPPED MENTION OF ALL
POPS ON WED. HPC FEELING THAT THE GFS IS WAY OVERDOING THE
CENTRAL-UPPER PLAINS LOW WED-THU AND ENSEMBLE MEANS DONT SUPPORT IT.
LEANED MORE TOWARD THE ECMWF. KEPT LOW CHC POPS IN DATABASE FOR (FOR
NOW) ON THU OVER S 2/3 OF CWA. KEPT FRIDAY DRY.

ISC GRIDS ALREADY SENT. FURTHER COORDINATION WELCOME.

.ILX...NONE.

HALL
Hazardous weather outlook, May 9, 2:25 PM CDT, 11 hours 15 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-101100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
225 PM CDT FRI MAY 9 2003

...A SIGNIFICANT OUTBREAK OF SEVERE WEATHER IS POSSIBLE ACROSS
PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS CENTRAL AND
SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT. MOIST AND UNSTABLE
AIR IN PLACE ACROSS ILLINOIS WILL INTERACT WITH BOUNDARIES PRODUCED
BY LAST NIGHTS THUNDERSTORMS TO DEVELOP SCATTERED THUNDERSTORMS
ACROSS PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON
INTO THIS EVENING.  SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS...MAINLY SOUTH OF INTERSTATE 72.

LATER THIS EVENING AND OVERNIGHT A LARGE COMPLEX OF THUNDERSTORMS
ARE EXPECTED TO MOVE INTO THE REGION FROM THE SOUTHWEST.  LARGE
HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL WILL BE ASSOCIATED
WITH THE STRONGER STORMS AS THEY MOVE ACROSS ILLINOIS INTO THE
MORNING HOURS ON SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A POTENTIAL FOR A SIGNIFICANT OUTBREAK OF SEVERE WEATHER
ACROSS PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS SATURDAY AFTERNOON
AND EVENING.  A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE FROM
OKLAHOMA INTO SOUTHEAST IOWA BY MIDDLE AFTERNOON.  A TRAILING COLD
FRONT WILL BEGIN TO MOVE INTO ILLINOIS FROM THE WEST BY LATE
AFTERNOON AND CROSS THE STATE DURING THE EVENING HOURS. THE
COMBINATION OF THE NEARBY FRONT...MUGGY AIR ENTRENCHED ACROSS THE
REGION...AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST...AND
SIGNIFICANT CHANGES IN WIND DIRECTION WITH HEIGHT...WILL PRODUCE AN
ENVIRONMENT CONDUCIVE FOR LONG-LIVED SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING TORNADOES...LARGE HAIL...STRONG DAMAGING WINDS...AND VERY
HEAVY RAINFALL. RESIDENTS OF CENTRAL AND SOUTHEAST ILLINOIS SHOULD REMAIN
WEATHER ALERT ON SATURDAY AND BE PREPARED TO TAKE ACTION IF SEVERE
WEATHER WATCHES AND WARNINGS ARE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
SPOTTER ACTIVATION IS LIKELY SATURDAY AFTERNOON AND EVENING.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC
AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.CRH.NOAA.GOV/ILX (ALL IN LOWER CASE)

BARKER

In the hours before

Local storm report, May 9, 11:15 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1115 PM CDT FRI MAY 9 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1103 PM    5 W PEORIA                IL   1.00 INCH HAIL
05/09/03   PEORIA                         FROM COUNTY ESDA.

1104 PM    1 W FARMINGTON            IL   .88 INCH HAIL
05/09/03   FULTON                         FARMINGTON ESDA.

1109 PM    FARMINGTON                IL   1.75 INCH HAIL
05/09/03   FULTON                         KNOCKED OUT WINDOWS IN
                                          HOME. FROM COUNTY ESDA.
Local storm report, May 9, 11:16 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1116 PM CDT FRI MAY 9 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1115 PM    2 SE ELMWOOD              IL   2.00 INCH HAIL
05/09/03   PEORIA                         FROM COUNTY ESDA.

GOETSCH
Local storm report, May 9, 11:24 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1124 PM CDT FRI MAY 9 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1105 PM    PEORIA                    IL   65 MPH TSTM WIND GUST
05/09/03   PEORIA                         REPORTED BY PEORIA ASOS.

1105 PM    PEORIA                    IL   .75 INCH HAIL
05/09/03   PEORIA                         REPORTED AT PEORIA
                                          AIRPORT.

1115 PM    1 E FARMINGTON            IL   1.75 INCH HAIL
05/09/03   FULTON                         REPORTED BY ESDA.

GEELHART
Local storm report, May 9, 11:51 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1151 PM CDT FRI MAY 9 2003

...SUMMARY OF REPORTS FOR MAY 9 AS OF 1151 PM...

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0629 PM    GLASGOW                   IL   WIND DAMAGE
05/09/03   SCOTT                          BARNS BLOWN DOWN NEAR TOWN
                                          OF GLASGOW. POLICE REPORTED
                                          TO SCOTT COUNTY
                                          ESDA...RELAYED TO NWS.

0657 PM    JACKSONVILLE              IL   1.00 INCH HAIL
05/09/03   MORGAN                         HAIL AT THE INTERSECTION
                                          OF HIGHWAYS 67 AND 72 ON
                                          SOUTH SIDE OF JACKSONVILLE.
                                          FROM MORNGAN COUNTY ESDA
                                          DIRECTOR.

0719 PM    ASHLAND                   IL   1.75 INCH HAIL
05/09/03   CASS                           FROM COUNTY SHERIFF.

0724 PM    2 S PETERSBURG            IL   2.75 INCH HAIL
05/09/03   MENARD                         BASEBALL SIZE HAIL AT NEW
                                          SALEM STATE PARK. FROM
                                          MENARD COUNTY ESDA.

0739 PM    ATHENS                    IL   .75 INCH HAIL
05/09/03   MENARD                         FROM MENARD COUNTY ESDA.

0739 PM    GREENVIEW                 IL   .75 INCH HAIL
05/09/03   MENARD                         FROM MENARD COUNTY ESDA.

0739 PM    PETERSBURG                IL   .75 INCH HAIL
05/09/03   MENARD                         FROM MENARD COUNTY ESDA.

0740 PM    8 E PETERSBURG            IL   .75 INCH HAIL
05/09/03   MENARD                         FROM NWS COOPERATIVE
                                          OBSERVER.

0752 PM    9 NW SPRINGFIELD          IL   .75 INCH HAIL
05/09/03   SANGAMON                       DIME SIZE HAIL REPORTED
                                          NEAR ROUTE 97 AND ROUTE 125
                                          AT 9 WEST. FROM SANGAMON
                                          COUNTY ESDA.

0753 PM    2 W AUBURN                IL   1.00 INCH HAIL
05/09/03   SANGAMON                       FROM STATE POLICE.

0815 PM    ARMINGTON                 IL   .75 INCH HAIL
05/09/03   TAZEWELL                       FROM TAZEWELL COUNTY ESDA.

0827 PM    STANFORD                  IL   4.50 INCH HAIL
05/09/03   MC LEAN                        REPORTED FROM AMATUER
                                          RADIO OPERATOR.

0837 PM    DANVERS                   IL   1.75 INCH HAIL
05/09/03   MC LEAN                        FROM MCLEAN ESDA.

0837 PM    DANVERS                   IL   1.75 INCH HAIL
05/09/03   MC LEAN                        WINDSHIELD BROKEN OUT ON A
                                          PICKUP TRUCK. FROM MCLEAN
                                          COUNTY ESDA.

0848 PM    CARLOCK                   IL   .75 INCH HAIL
05/09/03   MC LEAN                        FROM MCLEAN COUNTY ESDA.

0852 PM    HUDSON                    IL   WIND DAMAGE
05/09/03   MC LEAN                        DECORATIVE LIGHTHOUSE
                                          PULLED OUT OF THE GROUND
                                          AND KNOCKED OVER. FROM
                                          MCLEAN COUNTY ESDA.

0911 PM    GRIDLEY                   IL   .75 INCH HAIL
05/09/03   MC LEAN                        FROM MCLEAN COUNTY ESDA.

0916 PM    1.5 S XENIA               IL   .75 INCH HAIL
05/09/03   CLAY                           PENNY SIZE HAIL...FROM NWS
                                          COOPERATIVE OBSERVER.

0933 PM    2 S RUSHVILLE             IL   .75 INCH HAIL
05/09/03   SCHUYLER                       FROM COUNTY ESDA.

0944 PM    RUSHVILLE                 IL   .75 INCH HAIL
05/09/03   SCHUYLER                       FROM SCHUYLER ESDA.

1011 PM    OBLONG                    IL   .75 INCH HAIL
05/09/03   CRAWFORD                       REPORTED JUST SOUTH OF
                                          OBLONG BY ESDA.

1022 PM    LEWISTOWN                 IL   1.00 INCH HAIL
05/09/03   FULTON                         QUARTER SIZE HAIL REPORTED
                                          BY ESDA.

1029 PM    ST DAVID                  IL   1.75 INCH HAIL
05/09/03   FULTON                         SWOP REPORT.

1038 PM    LEWISTOWN                 IL   1.00 INCH HAIL
05/09/03   FULTON                         QUARTER SIZE HAIL REPORTED
                                          WEST OF TOWN. ESDA REPORT.

1053 PM    SPRINGFIELD               IL   .75 INCH HAIL
05/09/03   SANGAMON                       REPORTED BY FORMER NWS
                                          EMPLOYEE.

1103 PM    5 W PEORIA                IL   1.00 INCH HAIL
05/09/03   PEORIA                         FROM COUNTY ESDA.

1104 PM    1 W FARMINGTON            IL   .88 INCH HAIL
05/09/03   FULTON                         FARMINGTON ESDA.

1105 PM    PEORIA                    IL   .75 INCH HAIL
05/09/03   PEORIA                         REPORTED AT PEORIA AIRPORT.

1105 PM    PEORIA                    IL   65 MPH TSTM WIND GUST
05/09/03   PEORIA                         REPORTED BY PEORIA ASOS.

1109 PM    FARMINGTON                IL   1.75 INCH HAIL
05/09/03   FULTON                         FROM COUNTY ESDA.

1110 PM    ROBINSON                  IL   1.75 INCH HAIL
05/09/03   CRAWFORD                       GOLFBALL SIZE HAIL.
                                          REPORTED NORTH OF TOWN BY
                                          SHERIFFS DEPT.

1110 PM    ROBINSON                  IL   WIND DAMAGE
05/09/03   CRAWFORD                       ELECTRIC POLE BLOWN DOWN.
                                          TREE DOWN. REPORTED BY
                                          SHERIFFS DEPT.

1115 PM    1 E FARMINGTON            IL   1.75 INCH HAIL
05/09/03   FULTON                         REPORTED BY ESDA.

1115 PM    2 SE ELMWOOD              IL   2.00 INCH HAIL
05/09/03   PEORIA                         FROM COUNTY ESDA.

GOETSCH
Local storm report, May 9, 11:57 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1157 PM CDT FRI MAY 9 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1155 PM    2 W WASHBURN              IL   1.75 INCH HAIL
05/09/03   WOODFORD                       REPORTED BY ESDA.

HJS
Local storm report, May 10, 12:09 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1209 AM CDT SAT MAY 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0629 PM    GLASGOW                   IL   WIND DAMAGE
05/09/03   SCOTT                          BARNS BLOWN DOWN NEAR TOWN
                                          OF GLASGOW. POLICE REPORTED
                                          TO SCOTT COUNTY
                                          ESDA...RELAYED TO NWS.

0657 PM    JACKSONVILLE              IL   1.00 INCH HAIL
05/09/03   MORGAN                         HAIL AT THE INTERSECTION
                                          OF HIGHWAYS 67 AND 72 ON
                                          SOUTH SIDE OF JACKSONVILLE.
                                          FROM MORNGAN COUNTY ESDA
                                          DIRECTOR.

0719 PM    ASHLAND                   IL   1.75 INCH HAIL
05/09/03   CASS                           FROM COUNTY SHERIFF.

0724 PM    2 S PETERSBURG            IL   2.75 INCH HAIL
05/09/03   MENARD                         BASEBALL SIZE HAIL AT NEW
                                          SALEM STATE PARK. FROM
                                          MENARD COUNTY ESDA.

0739 PM    ATHENS                    IL   .75 INCH HAIL
05/09/03   MENARD                         FROM MENARD COUNTY ESDA.

0739 PM    GREENVIEW                 IL   .75 INCH HAIL
05/09/03   MENARD                         FROM MENARD COUNTY ESDA.

0739 PM    PETERSBURG                IL   .75 INCH HAIL
05/09/03   MENARD                         FROM MENARD COUNTY ESDA.

0740 PM    8 E PETERSBURG            IL   .75 INCH HAIL
05/09/03   MENARD                         FROM NWS COOPERATIVE
                                          OBSERVER.

0752 PM    9 NW SPRINGFIELD          IL   .75 INCH HAIL
05/09/03   SANGAMON                       DIME SIZE HAIL REPORTED
                                          NEAR ROUTE 97 AND ROUTE 125
                                          AT 9 WEST. FROM SANGAMON
                                          COUNTY ESDA.

0753 PM    2 W AUBURN                IL   1.00 INCH HAIL
05/09/03   SANGAMON                       FROM STATE POLICE.

0815 PM    ARMINGTON                 IL   .75 INCH HAIL
05/09/03   TAZEWELL                       FROM TAZEWELL COUNTY ESDA.

0827 PM    STANFORD                  IL   4.50 INCH HAIL
05/09/03   MC LEAN                        REPORTED FROM AMATUER
                                          RADIO OPERATOR.

0837 PM    DANVERS                   IL   1.75 INCH HAIL
05/09/03   MC LEAN                        FROM MCLEAN ESDA.

0837 PM    DANVERS                   IL   1.75 INCH HAIL
05/09/03   MC LEAN                        WINDSHIELD BROKEN OUT ON A
                                          PICKUP TRUCK. FROM MCLEAN
                                          COUNTY ESDA.

0848 PM    CARLOCK                   IL   .75 INCH HAIL
05/09/03   MC LEAN                        FROM MCLEAN COUNTY ESDA.

0852 PM    HUDSON                    IL   WIND DAMAGE
05/09/03   MC LEAN                        DECORATIVE LIGHTHOUSE
                                          PULLED OUT OF THE GROUND
                                          AND KNOCKED OVER. FROM
                                          MCLEAN COUNTY ESDA.

0911 PM    GRIDLEY                   IL   .75 INCH HAIL
05/09/03   MC LEAN                        FROM MCLEAN COUNTY ESDA.

0916 PM    1.5 S XENIA               IL   .75 INCH HAIL
05/09/03   CLAY                           PENNY SIZE HAIL...FROM NWS
                                          COOPERATIVE OBSERVER.

0933 PM    2 S RUSHVILLE             IL   .75 INCH HAIL
05/09/03   SCHUYLER                       FROM COUNTY ESDA.

0944 PM    RUSHVILLE                 IL   .75 INCH HAIL
05/09/03   SCHUYLER                       FROM SCHUYLER ESDA.

1011 PM    OBLONG                    IL   .75 INCH HAIL
05/09/03   CRAWFORD                       REPORTED JUST SOUTH OF
                                          OBLONG BY ESDA.

1022 PM    LEWISTOWN                 IL   1.00 INCH HAIL
05/09/03   FULTON                         QUARTER SIZE HAIL REPORTED
                                          BY ESDA.

1029 PM    ST DAVID                  IL   1.75 INCH HAIL
05/09/03   FULTON                         SWOP REPORT.

1038 PM    LEWISTOWN                 IL   1.00 INCH HAIL
05/09/03   FULTON                         QUARTER SIZE HAIL REPORTED
                                          WEST OF TOWN. ESDA REPORT.

1053 PM    SPRINGFIELD               IL   .75 INCH HAIL
05/09/03   SANGAMON                       REPORTED BY FORMER NWS
                                          EMPLOYEE.

1103 PM    5 W PEORIA                IL   1.00 INCH HAIL
05/09/03   PEORIA                         FROM COUNTY ESDA.

1104 PM    1 W FARMINGTON            IL   .88 INCH HAIL
05/09/03   FULTON                         FARMINGTON ESDA.

1105 PM    PEORIA                    IL   .75 INCH HAIL
05/09/03   PEORIA                         REPORTED AT PEORIA AIRPORT.

1105 PM    PEORIA                    IL   65 MPH TSTM WIND GUST
05/09/03   PEORIA                         REPORTED BY PEORIA ASOS.

1109 PM    FARMINGTON                IL   1.75 INCH HAIL
05/09/03   FULTON                         FROM COUNTY ESDA.

1110 PM    ROBINSON                  IL   1.75 INCH HAIL
05/09/03   CRAWFORD                       GOLFBALL SIZE HAIL.
                                          REPORTED NORTH OF TOWN BY
                                          SHERIFFS DEPT.

1110 PM    ROBINSON                  IL   WIND DAMAGE
05/09/03   CRAWFORD                       ELECTRIC POLE BLOWN DOWN.
                                          TREE DOWN. REPORTED BY
                                          SHERIFFS DEPT.

1115 PM    1 E FARMINGTON            IL   1.75 INCH HAIL
05/09/03   FULTON                         REPORTED BY ESDA.

1115 PM    2 SE ELMWOOD              IL   2.00 INCH HAIL
05/09/03   PEORIA                         FROM COUNTY ESDA.

1130 PM    2 W WASHBURN              IL   1.75 INCH HAIL
05/09/03   WOODFORD                       REPORTED BY ESDA.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:11 PM CDTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon64 min
May 9, 8:01 PM CDTTornado WarningILXSangamon29 min
May 9, 8:19 PM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford56 min
May 9, 8:22 PM CDTSevere Thunderstorm WarningILXChristian38 min
May 9, 8:24 PM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford51 min
May 9, 8:47 PM CDTTornado WarningILXChristian43 min
May 9, 9:00 PM CDTSevere Thunderstorm WarningILXClay60 min
May 9, 9:14 PM CDTSevere Thunderstorm WarningILXCass, Schuyler61 min
May 9, 9:22 PM CDTSevere Thunderstorm WarningILXMorgan, Scott53 min
May 9, 9:31 PM CDTSevere Thunderstorm WarningILXJasper44 min
May 9, 9:32 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Shelby43 min
May 9, 9:38 PM CDTSevere Thunderstorm WarningILXCrawford67 min
May 9, 9:43 PM CDTSevere Thunderstorm WarningILXClay, Lawrence, Richland17 min
May 9, 9:59 PM CDTSevere Thunderstorm WarningILXLawrence46 min
May 9, 10:09 PM CDTSevere Thunderstorm WarningILXFulton66 min
May 9, 10:25 PM CDTSevere Thunderstorm WarningILXKnox65 min
May 9, 10:26 PM CDTSevere Thunderstorm WarningILXClark34 min
May 9, 10:56 PM CDTSevere Thunderstorm WarningILXMorgan, Sangamon49 min
May 9, 11:03 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell57 min
May 9, 11:06 PM CDTSevere Thunderstorm WarningILXLawrence24 min
May 9, 11:20 PM CDTSevere Thunderstorm WarningILXMarshall, Woodford55 min
May 9, 11:24 PM CDTSevere Thunderstorm WarningILXDeWitt51 min
May 10, 12:06 AM CDTSevere Thunderstorm WarningILXChampaign54 min
May 10, 12:33 AM CDTSevere Thunderstorm WarningILXVermilion42 min
May 10, 2:01 AM CDTSevere Thunderstorm WarningILXDeWitt, Macon44 min
May 10, 2:14 AM CDTSevere Thunderstorm WarningILXPiatt46 min
May 10, 6:27 AM CDTSevere Thunderstorm WarningILXScott48 min
May 10, 6:43 AM CDTSevere Thunderstorm WarningILXMorgan62 min
May 10, 7:11 AM CDTFlash Flood WarningILXMorgan, Scott4 hr
May 10, 7:17 AM CDTSevere Thunderstorm WarningILXSangamon58 min
May 10, 7:40 AM CDTSevere Thunderstorm WarningILXMoultrie, Shelby35 min
May 10, 7:51 AM CDTSevere Thunderstorm WarningILXMacon39 min
May 10, 7:53 AM CDTFlash Flood WarningILXSangamon4 hr
May 10, 7:56 AM CDTSevere Thunderstorm WarningILXChristian64 min
May 10, 7:58 AM CDTTornado WarningILXChristian, Sangamon62 min
May 10, 8:12 AM CDTFlash Flood WarningILXChristian4 hr
May 10, 8:26 AM CDTTornado WarningILXMacon, Shelby49 min
May 10, 8:48 AM CDTFlash Flood WarningILXMacon, Shelby4 hr
May 10, 8:52 AM CDTTornado WarningILXMoultrie38 min
May 10, 8:56 AM CDTSevere Thunderstorm WarningILXPiatt34 min
May 10, 8:58 AM CDTSevere Thunderstorm WarningILXEdgar32 min
May 10, 8:58 AM CDTTornado WarningILXChristian47 min
May 10, 9:02 AM CDTFlash Flood WarningILXColes, Douglas, Edgar, Moultrie4 hr
May 10, 9:15 AM CDTSevere Thunderstorm WarningILXShelby60 min
May 10, 9:21 AM CDTTornado WarningILXColes, Douglas54 min
May 10, 9:26 AM CDTFlash Flood WarningILXChampaign, Vermilion4 hr
May 10, 10:06 AM CDTTornado WarningILXEdgar54 min
May 10, 10:18 AM CDTTornado WarningILXClark, Coles, Cumberland42 min
May 10, 10:19 AM CDTFlash Flood WarningILXClark, Cumberland, Effingham4 hr
May 10, 10:24 AM CDTSevere Thunderstorm WarningILXEffingham, Moultrie, Shelby51 min
May 10, 11:00 AM CDTSevere Thunderstorm WarningILXClark, Coles, Crawford, Cumberland, Edgar, Jasper60 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.